Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 51, NWS Milwaukee, WI

May 17, 2016

NWS Milwaukee, WI issued this small craft advisory at May 17, 2016, 12:23 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 17, 2016, 12:23 PM CDT (17:23 UTC)
Expired
May 17, 2016, 8:40 PM CDT
In force
8 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

620 
WHUS73 KMKX 171723
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
ISSUED BY NATIONAL WEATHER SERVICE CHICAGO IL
1223 PM CDT TUE MAY 17 2016

LMZ645-646-180130-
/O.NEW.KMKX.SC.Y.0051.160517T1723Z-160518T0300Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1223 PM CDT TUE MAY 17 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 


* WINDS: NORTH 10 TO 20 KT WITH GUSTS TO 25 KT.

* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RC

WWW.WEATHER.GOV/MKX
2 follow-up statements
240 
WHUS73 KMKX 172016
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
ISSUED BY NATIONAL WEATHER SERVICE CHICAGO IL
316 PM CDT TUE MAY 17 2016

LMZ645-646-180300-
/O.CON.KMKX.SC.Y.0051.000000T0000Z-160518T0300Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
316 PM CDT TUE MAY 17 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WINDS: NORTH 10 TO 20 KT WITH GUSTS TO 25 KT.

* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
216 
WHUS73 KMKX 180140
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
840 PM CDT TUE MAY 17 2016

LMZ645-646-180245-
/O.CAN.KMKX.SC.Y.0051.000000T0000Z-160518T0300Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
840 PM CDT TUE MAY 17 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

$$


WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at May 17, 9:11 AM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, May 17, 9:11 AM CDT, 3 hours 12 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
911 AM CDT TUE MAY 17 2016

.UPDATE...

High pressure building in from the north will bring some sunshine
today along with cooler temperatures. Model soundings do suggest
late morning and afternoon cumulus will develop, which is not
surprising given the colder air aloft. Temperatures will be
several degrees below normal for mid-May, with the coolest temps
near Lake Michigan under northeast winds.

&&

.AVIATION/18Z TAFS/...

VFR conditions will prevail through Wednesday under high pressure.
Late morning and afternoon cumulus at around 5 kft will likely
develop today and again Wednesday.

&&

.MARINE...

North to northeast flow to continue today into this evening before
land breeze develops overnight shifting winds to more north to
northwest. Few gusts likely around 20 knots today before settling
down later this aftn and eve.  Wave heights to around 3 feet are
expected where the stronger winds will linger longest in the
southern zones today. Recent report from Coast Guard vessel located
at the Kenosha break wall measured 3 foot waves with north winds at
15 knots. Other vessels in Port Washington and Milwaukee harbors
reported sustained winds mostly 10 to 15 knots as well, at 13Z.

A quiet period lies ahead with high pressure remaining across the
Great Lakes through the weekend. Expect light winds becoming onshore
during the day, with low wave heights.

&&

.PREV DISCUSSION... /Issued 329 AM CDT TUE MAY 17 2016/

SHORT TERM...

TODAY...Forecast Confidence High.

Cold front/surface trough is still slowly making its way through
the far southern forecast area, held up by weak surface waves
moving along the boundary, driven by weak short wave energy
spinning through the base of the mid-level trough. Any isolated
showers/sprinkles should exit the forecast area by 12z with the
front and increasing subsidence and drying behind last of the
short waves, with the axis of mid-level trough sinking south of
the forecast area by 18z.

Steep low-level lapse rates on forecast soundings indicate good
potential for shallow scattered to broken diurnal cumulus
development inland late this morning and afternoon, with few
clouds in the far east with northeast winds bringing cooler and
more stable air off of Lake Michigan. Cold pocket at 925 mb swings
across mainly the NE CWA this morning with a bit of a rebound in
the west this afternoon. Consensus blend high temperatures follow
this trend of warm western forecast area highs around 60 tapering
down towards the lake with the northeast winds.

TONIGHT...Forecast Confidence High.

Surface high pressure settles over the state tonight. Went a couple
of degrees below any of the guidance as good radiational cooling
conditions should assure everyone drops into the 30s away from Lake
Michigan tonight, with patchy frost developing after midnight.
Concern is that if the dew point temperatures fall a few degrees
more than forecast, temperatures will cool more as well and the
frost will become more widespread bringing the need for frost
advisory. Later shifts will have to assess trends with later model
runs.

LONG TERM...

WEDNESDAY THROUGH THURSDAY... Forecast Confidence High.

Dry high pressure will settle over the Great Lakes region for the
latter half of the week.  Cyclonic flow aloft will linger over
southern WI on Wednesday, so we can expect scattered to broken
diurnal cumulus clouds. Clouds will probably be more widespread on
Wednesday than on Thursday, since mid level ridging will be moving
overhead later in the week.

Winds will be light so a lake breeze is expected each day. 925mb
temps will be around 10 to 12C. The dry air and sunshine will allow
for max temps in the upper 60s inland. Thursday will be the warmer
day of the two.

FRIDAY THROUGH SATURDAY... Forecast Confidence High.

A mid level trough will drift across the Midwest on Friday and
Saturday. Precip with this upper low will stay just to the south of
the WI border, although high clouds will be possible over the area.

Winds will become a little more easterly as the low passes to our
south.  This will keep lakeshore temperatures cooler once again.
Inland temps are expected in the lower 70s.

SUNDAY THROUGH MONDAY... Forecast Confidence High.

A high amplitude ridge will set up over the center of the country
and extend into the Great Lakes region. Southern WI will transition
into southerly flow which will help to bring temperatures into the
mid 70s inland. A lake breeze is still expected, but it should be
more delayed than the previous days, so lakeshore temps will have a
chance at hitting 70, or at least the upper 60s.

MONDAY NIGHT AND TUESDAY... Forecast Confidence Medium.

The upper ridge will begin to break down over the upper Midwest as
low pressure moves into the northern Plains.  Southern WI should be
able to tap into some Gulf moisture which will lead to shower and
thunderstorm chances for next week.

AVIATION/12Z TAFS/...

Any lingering isolated showers/sprinkles and the accompanying VFR
cloud cover should exit to the south with the slow moving cold
front/surface trough early this morning. Steep low-level lapse rates
on forecast soundings indicate good potential for shallow scattered
to broken diurnal cumulus development inland late this morning and
afternoon, with few clouds in the far east with northeast winds
bringing cooler and more stable air off of Lake Michigan. Could
see a few sprinkles but potential too low to mention at this time.

VFR conditions as skies clear with light winds overnight into
Wednesday morning as high pressure settles over the state. Could
see patchy frost by Wednesday morning away from Lake Michigan.

MARINE...

Looking for gusty northeast winds today as high pressure builds into
the region behind a departing cold front, but the gusts will
remain below small craft advisory levels. Winds will lower as the
high settles over the western Great Lakes region through the
middle of the week.

&&

.MKX Watches/Warnings/Advisories...
WI...None.
LM...None.
&&

UPDATE...DDV/MBK
TODAY/TONIGHT AND AVIATION/MARINE...MRC
Wednesday THROUGH Monday...REM
Hazardous weather outlook, May 17, 10:48 AM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
ISSUED BY NATIONAL WEATHER SERVICE CHICAGO IL
1048 AM CDT TUE MAY 17 2016

WIZ046-047-051-052-056>060-062>072-181600-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1048 AM CDT TUE MAY 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PATCHY FROST IS EXPECTED OVER PORTIONS OF THE AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SMALL CHANCE FOR THUNDERSTORMS MONDAY AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS.

LMZ643>646-181600-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1048 AM CDT TUE MAY 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SMALL CHANCE FOR THUNDERSTORMS MONDAY NIGHT.

WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, May 17, 8:36 AM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
836 AM CDT TUE MAY 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     HAIL             2 SE BARABOO            43.45N 89.71W
05/16/2016  E0.75 INCH       SAUK               WI   TRAINED SPOTTER

            DELAYED HAM REPORT RELAYED VIA SOCIAL MEDIA.

&&

MBK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 3:13 PM CDTFrost AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more17 hr

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.